How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4484
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

Hello....I have been on Pristiq for 9 months....started out

This answer was rated:

Hello....I have been on Pristiq for 9 months....started out with 50 mg: moved up to 100 mg in February of this year and 100 mg of Trazadone each night for insomnia.....I just still don't feel right. My biological mother suffered from depression, was bipolar and had paronia/schizo....she also was a little that makes any sense.

The only time I have felt really good is when I was taking Ultram but there is a drug interaction with the Pristiq so I cannot take that anymore.

I am either very angry, stressed, anxious or simply "tuned out" of a situation when it gets too difficult. I am 42, I have a 3 year old son and have had a very tramatic childhood and suffered many miscarriages and the death of a one week old baby son in 2004. I am really loosing it with my son, not hitting or anything like that, but very mean when I speak to him. I have waited my whole life to have my son...I really want to enjoy this time. I also have a high stress job. Please help. Toni

Hi there ,


Welcome to Just answer !


Kindly answer the queries against their numbers and i shall get back to you with an appropriate reply.


1) What is your formal diagnosis ?is it Depression?


2) How amenable are you to change in your current medications, for better control of your symptoms?





Customer: replied 7 years ago.

Hello Dr. Kaushik....


1. It is depression and anxiety


2. I am a bit scared to change since the Pristiq and Trazadone have been the best so far....but I am willing to try anything at this point.


Thank you,


Customer: replied 7 years ago.
Did you get my reply? Thanks, Toni

Thanks Toni for the reply .


Well, since you are well settled on the present anti depressants -- pristiq and trazadone , then there is no need to change them , you shall continue on the medications , but , for your overwhelming stress and anxiety which i believe is taking a toll on your relationship with your beloved little one , i would recommend you to add 1 Anti anxiety drug such as either Klonopin ( clonazepam ) or Buspar ( buspirone ) , ask your doctor to choose any one of the two mentioned , and also decide on the dose and time of intake of the chosen anti anxiety drug , preferably you need to be started on a low dose , to be taken at night only , after 1 week or so , your psychiatrist may increase the dose and make it two times a day.


Addition of klonopin or buspar to the present regime of Pristiq and trazadone , will be able to control your stress and anxiety , and also will prevent any emotional swings that you may be harboring , and thus tranquilize your mind.


I am quite sure that addition of the anti anxiety drug will be able to alleviate your present symptoms , and you will be able to have a whale of a time with your son. Meanwhile you get started on the anti anxiety drug , also look for a good psychologist in your area , who can start you on Cognitive behavioural therapy ( CBT ) , which is the best type of psychotherapy ( counseling ) used in the treatment of depression and anxiety .Plus it is a short duration therapy , held in a friendly yet professional setting , and this shall help in cutting down on your present medications in the future .


So, i suggest you discuss the above mentioned regime with your prescribing doctor , and get started on it.


I wish you best of health , and all the best to your family. God bless..


I hope my answer serves your query according to your satisfaction.


Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.



Dr. Kaushik and other Mental Health Specialists are ready to help you
Customer: replied 7 years ago.

Thank you so much Dr. Kaushik. I appreciate your time and expertise. I really apprecate the care and genuine concern I felt in your response. May God richly bless you. I will take your response to my Internal Medicine doctor...I have an appointment tomorrow.


Thank you again


Your welcome .. Take care..